Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 22, 2011, 5:33 PM CDT for Lincoln County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2011, 5:33 PM CDT (22:33 UTC)
- Expired
- Apr 22, 2011, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Lincoln County, OK
The radar
The Norman radar (KTLX), 55 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:47 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 647 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS54 KOUN 222233
SVROUN
OKC081-222315-
/O.NEW.KOUN.SV.W.0047.110422T2233Z-110422T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
533 PM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 615 PM CDT
* AT 533 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES SOUTH OF SPARKS...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE PRAGUE AND SPARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3547 9687 3557 9692 3575 9662 3572 9660
3547 9661
TIME...MOT...LOC 2233Z 248DEG 26KT 3554 9679
$$
..SPEG.1 follow-up statement
468
WWUS54 KOUN 222253
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT FRI APR 22 2011
OKC081-222315-
/O.CON.KOUN.SV.W.0047.000000T0000Z-110422T2315Z/
LINCOLN OK-
553 PM CDT FRI APR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
AT 552 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 4 MILES NORTHEAST OF PRAGUE...MOVING EAST-NORTHEAST AT
30 MPH. ANOTHER STRENGTHENING STORM WAS LOCATED ABOUT 4 MILES
SOUTHEAST OF MEEKER THAT WILL ALSO MOVE EAST-NORTHEAST THROUGH
SOUTHEASTERN LINCOLN COUNTY.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF HALF DOLLARS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE PRAGUE AND SPARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3547 9687 3557 9692 3575 9662 3572 9660
3547 9661
TIME...MOT...LOC 2252Z 255DEG 25KT 3554 9662
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:12 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 22, 2:12 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 212 PM CDT FRI APR 22 2011 .DISCUSSION... ACTIVE WEATHER PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. COLD FRONT HAS BEGUN TO SLOW DOWN THIS AFTERNOON CURRENTLY EXTENDING ACROSS PORTIONS OF CENTRAL AND SOUTHWEST OK. THE FRONT IS EXPECTED TO EVENTUALLY STALL THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR OR AHEAD OF THE FRONT AND DRYLINE LATE THIS AFTERNOON AND THIS EVENING. WIND SHEAR AND STRONG INSTABILITY WILL BE SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING VERY LARGE HAIL... STRONG WINDS... AND MAYBE A FEW TORNADOES. MODELS NOW SHOW A SFC LOW DEVELOPING ALONG THE FRONT TO THE WEST OF THE FA FORCING THE FRONTAL BOUNDARY TO LIFT BACK NORTH SOME OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NORTH OF THE FRONT AS LLJ INCREASES SPREADING THE MOIST AIR NORTHWARD OVER THE FRONT. A FEW OF THESE ELEVATED STORMS MAY ALSO BECOME SEVERE PRODUCING LARGE HAIL. RAIN CHANCES WILL CONTINUE OVER THE WEEKEND BUT THE EXACT LOCATIONS FOR BEST CHANCES OF PRECIP WILL BE SOMEWHAT DEPENDENT ON WHAT HAPPENS THE DAY/NIGHT BEFORE AND POSITION OF THE FRONTAL BOUNDARY. MODELS SHOW THE FRONT MOVING BACK SOUTH SATURDAY BEFORE SLOWING DOWN/STALLING. HERE THE MODELS BEGIN TO DIFFER WHERE THIS WILL OCCUR WITH GFS HOLDING THE FRONT A LITTLE BIT FURTHER NORTH IN THE CWA THAN THE NAM. HOWEVER... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ALONG AND NORTH OF THE FRONT AS IMPULSES MOVE THROUGH THE SW UPPER FLOW. MODELS SHOW UPPER TROUGH MOVING ACROSS THE SOUTHERN ROCKIES INTO THE SOUTHERN PLAINS SUNDAY INTO MONDAY. THIS WILL PROVIDE ADDITIONAL LIFT TO THE REGION FOR RAIN CHANCES TO CONTINUE INTO EARLY NEXT WEEK. ANOTHER SYSTEM WILL FOLLOW QUICKLY ON ITS HEELS AFFECTING THE REGION TUESDAY INTO WEDNESDAY. MODELS SHOW UPPER RIDGING THEN DEVELOPING OVER THE REGION LATE NEXT WEEK. SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE WEEKEND INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 70 56 67 / 40 30 50 50 HOBART OK 59 74 51 67 / 20 20 40 30 WICHITA FALLS TX 65 84 61 77 / 40 30 40 30 GAGE OK 45 64 42 62 / 10 10 40 20 PONCA CITY OK 53 64 50 62 / 50 40 50 50 DURANT OK 68 82 65 77 / 50 40 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/25
Hazardous weather outlook, Apr 22, 4:41 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT FRI APR 22 2011
OKZ004>048-050>052-TXZ083>090-231000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
441 PM CDT FRI APR 22 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON AND TONIGHT.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTH AND EAST OF A LINE FROM
STILLWATER TO KINGFISHER TO FREDERICK OKLAHOMA...TO GRAYBACK AND
SEYMOUR TEXAS.
TIMING...
ONE ROUND OF THUNDERSTORMS...PRODUCING THE GREATEST RISK OF SEVERE
WEATHER...IS EXPECTED PRIOR TO MIDNIGHT. ADDITIONAL THUNDERSTORMS...
CARRYING PRIMARILY A RISK OF LARGE HAIL...MAY FORM AFTER MIDNIGHT.
IMPACTS...
SIGNIFICANT DAMAGE TO AUTOMOBILES...ROOFTOPS...AND VEGETATION FROM
HAIL TO BASEBALL SIZE OR LARGER.
DAMAGING WIND GUSTS TO 70 MPH.
A FEW TORNADOES...MAINLY IN SOUTHERN AND EASTERN PORTIONS OF THE
RISK AREA...TO THE SOUTH AND EAST OF BOTH OKLAHOMA CITY AND WICHITA
FALLS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS...ESPECIALLY
THROUGH MIDNIGHT.
DISCUSSION...
VERY WARM AND HUMID CONDITIONS AHEAD OF A COLD FRONT STRETCHED FROM
ALTUS... TO OKLAHOMA CITY... TO TULSA HAVE PRODUCED A VERY UNSTABLE
ATMOSPHERE. ALTHOUGH GULF MOISTURE WILL REMAIN RATHER
SHALLOW...ENOUGH CONVERGENCE ALONG THE FRONT IS EXPECTED TO RESULT
IN SCATTERED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON OR EARLY
THIS EVENING. THESE STORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST
OF BOTH OKLAHOMA CITY AND WICHITA FALLS...WITH MOVEMENT TOWARD THE
EAST. WIND SHEAR IS VERY FAVORABLE FOR SUPERCELLS...WITH THE MAIN
RISK BEING VERY LARGE AND DAMAGING HAIL. TORNADOES ARE ALSO
POSSIBLE... ESPECIALLY OWING TO THE VERY STRONG INSTABILITY...WITH
CAPE VALUES EXCEEDING 4000. THIS INITIAL ACTIVITY MAY PERSIST IN THE
FORM OF SUPERCELLS THROUGH EVENING. IF A LARGE NUMBER OF STORMS IS
ABLE TO DEVELOP...SOME GROWTH INTO A LINE OR CLUSTER MAY OCCUR...AND
THIS WOULD INCREASE THE THREAT OF DAMAGING WINDS ACROSS FAR
SOUTHEAST OKLAHOMA.
THEN...AFTER MIDNIGHT...A SECOND ROUND OF ACTIVITY MAY OCCUR...WHEN
THE LOW LEVEL JET CARRIES UNSTABLE AIR UP TO THE NORTH OF THE SLOW
MOVING FRONT. STORMS ROOTED WELL ABOVE THE SURFACE MAY DEVELOP
TOWARD THE WESTERN AND NORTHERN PORTIONS OF THE SLIGHT RISK AREA...
CARRYING A RISK OF LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY
HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
EPISODES OF STRONG TO SEVERE THUNDERSTORMS MAY OCCUR...OFF AND ON...
EACH DAY THROUGH MONDAY. THESE STORMS WILL BE SUPPORTED BY THE
PRESENCE OF A SURFACE FRONTAL BOUNDARY...BENEATH MODERATE
SOUTHWESTERLY FLOW ALOFT...WITH ADEQUATE GULF MOISTURE IN PLACE.
OTHER HAZARDOUS WEATHER...
STRONG LOW PRESSURE WILL DRAG A DRYLINE THROUGH PORTIONS OF THE
REGION ON MONDAY. FIRE WEATHER CONDITIONS MAY BECOME EXTREME BEHIND
THE DRYLINE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.In the hours before
Special weather statement, Apr 22, 4:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT FRI APR 22 2011
OKZ026-222205-
LINCOLN OK-
450 PM CDT FRI APR 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN COUNTY.
AT 450 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF SPARKS...MOVING EAST-NORTHEAST AT 35 MPH.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3547 9676 3547 9682 3563 9688 3570 9661
3551 9661 3550 9661
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:24 PM CDT | Special Weather Statement | OUN | Jackson | 36 min |
| Apr 21, 10:51 PM CDT | Special Weather Statement | OUN | Tillman | 24 min |
| Apr 21, 10:52 PM CDT | Special Weather Statement | OUN | Tillman | 23 min |
| Apr 22, 4:50 PM CDT | Special Weather Statement | OUN | Lincoln | 15 min |
| Apr 22, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 29 min |
| Apr 22, 5:46 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 14 min |
| Apr 22, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 57 min |
| Apr 22, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 48 min |
| Apr 22, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 64 min |
| Apr 22, 6:27 PM CDT | Tornado Warning | OUN | Pottawatomie | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.